MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product event summary: the balloon catheter 2af284 with lot number 00194 and data files were returned and analyzed.The files showed at least 12 applications were performed with a balloon catheter afapro28 with lot number 00194 on the date of the event.The file showed system notice #50014 ¿the balloon is not sufficiently inflated¿ in applications 1, 4, 5 and 8.Visual inspection showed the device was intact with no apparent issues.Verification of the smart chip file indicated the catheter was used for 12 applications.The catheter passed the performance test and electrical integrity as per specification; impedance was also within specification.Inflations were sustained for more than 2 minutes.Clinical issues (pericardial effusion, hypotension and perforation) occurred during procedure.The case was aborted under general anesthesia.The balloon catheter passed the returned product inspection as per specification.There is no indication of relation of adverse event to the performance and malfunction of the product.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the balloon inflation pressure was not reached in time.The procedure was continued.It was noted that the right superior pulmonary vein (rspv) was difficult to access due to patient anatomy.The balloon catheter and mapping catheter were removed, and another catheter was used to position the sheath near the rspv ostium.The catheter was removed and the balloon catheter was reinserted.Upon the first inflation at the rspv it was noted that the patient's blood pressure was dropping and an effusion was noted on fluoroscopy.The balloon catheter and sheath were removed from the atrium and a pericardiocentesis was performed.The case was aborted with the patient under general anesthesia.Due to the amount of drainage, the patient was sent for surgery and a small perforation near the rspv was noted.The perforation was repaired and the patient's hospitalization was extended.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key9702387
Report Number3002648230-2020-00085
Device Sequence Number19521949
Product Code OAE
UDI-Device Identifier00643169878365
UDI-Public00643169878365
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/16/2020
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number00194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4FC12 SHEATH, 2ACH20 MAPPING CATHETER
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age59 YR
Patient Weight130